MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PONSKY PEG WITH DELUXE KIT, 20F; FEEDING TUBE

BARD ACCESS SYSTEMS PONSKY PEG WITH DELUXE KIT, 20F; FEEDING TUBE
Model Number 003030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 09/2020).
 
Event or Problem Description
It was reported that prior to a procedure, the guidewire was allegedly found to be limp and not stiff.It was further reported that the inner wire was found to be cracked and poking through.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a lot history review was performed.This is the only complaint to date for this lot number.Therefore, a device history record review is not required.However, device history record review was requested to review manufacturing records.Investigation summary: one guide-wire within a hoop was returned for evaluation.Gross visual, microscopic and dimensional evaluation were performed.The investigation is confirmed for the reported inner wire cracked issue, as a break to the inner core wire was noted to guidewire portion extending past the guidewire hoop.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.A definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The information for use leaflet included in the product kit prescribed the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.Precautions: ¿ a smaller incision may contribute to extreme resistance of the gastrostomy feeding tube when exiting the fascia.¿ the stomach should be kept insufflated throughout the procedure to ensure contact of the gastric and abdominal walls.¿ it is recommended that approximately 24 inches (61 cm) of guidewire be withdrawn from the hoop prior to insertion.¿ it is recommended that feeding be initiated 24 hours following gastrostomy tube placement.¿ removal of gastrostomy tubes using traction may result in trauma to the tract and associated complications.¿ dispose of all sharps in an approved puncture-resistant contamination waste container.Do not re sterilize after use.¿ routinely inspect the dual port feeding adaptor for secure safety cap closure and replace as necessary.If the safety cap does not close securely, there is an increased potential for leakage of gastric contents which could lead to skin irritation and/or infection.H10: d4 (expiry date: 09/2020),.
 
Event or Problem Description

Brand Name
PONSKY PEG WITH DELUXE KIT, 20F
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10599353
Report Number3006260740-2020-03383
Device Sequence Number17061324
Product Code KNT
UDI-Device Identifier00801741081170
UDI-Public(01)00801741081170
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number003030
Device Catalogue Number003030
Device Lot NumberHUDV0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer12/25/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1